Ranitidine

Ranitidine is a drug that belongs to the group histamine-2 blockers. It is used to treat conditions like gastroesophageal reflux disease (GERD), peptic ulcer disease, and Zollinger-Ellison disease, as it reduces acid production in the stomach. Ranitidine (Zantac) has recently been taken off the market, in the suspicion of increasing the risk of cancer.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Why is it important to stop Ranitidine before endoscopy?

Query: Hi doctor, I am 33 years old and I want to ask what and why we need to stop taking Ranitidine before endoscopy? Is it because it hides anything or make a false negative result? I have undergone endoscopy (first time) and still taking Ranitidine to control my acid. The doctor told me that my esophag...  Read Full »


Dr. Chirag Solanki

Answer: Hi, Welcome to icliniq.com. According to me, it is not compulsory to stop Ranitidine before endoscopy. Sometimes, it may hide the findings of gastritis or an ulcer if taken for a longer time before endoscopy.  Read Full »

What can I do to completely get rid of my recurring stomach ulcer?

Query: Hello doctor, I have a stomach ulcer that is not caused by H. pylori, and it is not an NSAID ulcer as well. What can I do to completely get rid of this ulcer? I am taking Ranitidine for it. The ulcer has come and gone over the past two years roughly. The stomach ulcer was diagnosed by asking a serie...  Read Full »


Dr. Noushif. M

Answer: Hello, Welcome to icliniq.com. First of all, from your history, it is not proven that you have an ulcer. It may just be underlying gastritis. I suggest you- 1. You must avoid the precipitating factors like spicy, fried food, alcohol, marijuana, etc. 2. You must lead a stress-free life. 3. You mjus...  Read Full »

I am getting mouth sores when I eat anything. Why?

Query: Hi doctor, I am getting sores in my mouth when I eat anything. Also, I get the feeling in my mouth as if I am eating something sour and it is annoying. I get it around the same time every year for a couple of occasions. It usually starts around my exams. I am a 15 year old female. My height is 158 c...  Read Full »


Dr. Sagar Ramesh Makode

Answer: Hello, Welcome to icliniq.com. Sores occur due to deficiency of vitamin B and also due to excessive stress. You should try to avoid stress using relaxation techniques like deep breathing, meditation, etc. I suggest vitamin B complex supplement like capsule Zevit once a day for a week. It shou...  Read Full »

I feel like water and liquid gets diffused outside the digestive tract. Why?

Query: Hello doctor, I feel irritation and pain in the abdomen, particularly below my right rib cage for almost two years now. I feel like water and liquid food gets diffused outside the digestive tract, into the outer parts and skin. It causes allergic irritation, inflammation, discomfort, and pain in th...  Read Full »


Dr. Arvind Guru

Answer: Hi, Welcome to icliniq.com. For a detailed advice, I would like to know a bit more regarding your problem first. When did you notice it for the first time? How did it come to your notice? Does this pain come and go or present at all times? Is it a burning, piercing, constricting, or squeezing type? ...  Read Full »

What is the cause of the pill-stuck sensation in my throat?

Query: Hi doctor, For about five days now, I have this sensation of a pill stuck in the throat right below Adam's apple. There is no pain at all. It is not there in the morning but will show up throughout the day. I can eat and swallow without any problem, and it seems to go away when I eat. It is not qui...  Read Full »


Dr. Priyanka Aggarwal

Answer: Hi, Welcome to icliniq.com. The foreign body sensation in your throat is basically due to acid reflux. It is irritating the throat as acid raises high up to cause stickiness. Along with all the medicines you are taking, I would add few lifestyle measures. Avoid a sedentary lifestyle and at least mov...  Read Full »

I suffer from acidity with a sharp pain in my legs. Why?

Query: Hello doctor, I am 37 years old. My weight is 72 kg and height is 5'5". About a month back, my BP was 120/80 mmHg. I do not have any major complaints except for occasional gas or acidity or indigestion. Sometimes there is a sharp pain in the lower portion of legs, especially in the ankle and heels. ...  Read Full »


Dr. Prathap

Answer: Hi, Welcome to icliniq.com. First I would like to appreciate your awareness on the health. Coming to your reports, (attachment removed to protect patient identity), your lipid profile seems to be abnormal which is of concern. High triglycerides, cholesterol and LDL (low-density lipoprotein) choleste...  Read Full »

My abdominal pain got worse after taking medicines. Why?

Query: Hi doctor, In the past ten days, I have a problem of sudden lower abdominal pain after eating and urgency to go to the bathroom. The stools are semi-solid and not loose motions. The abdominal pain gets resolved once I had a bowel movement. During these periods, I go to the bathroom five to six time...  Read Full »


Dr. Anshul Varshney

Answer: Hi, Welcome to icliniq.com. We are here to help you. You seem to be suffering from acid peptic disease along with lower gastrointestinal tract infection. You have taken the right treatment. In such case, I prefer to give my patients a good combination like Normaxin RT (combination of Ranitidine, Di...  Read Full »

I feel bloated all the time after an injury. Could this be due to hiatus hernia?

Query: Hello doctor, I am so bloated all the time. I got squeezed around my ribs hard by a person with their legs. Can you develop a hiatus hernia from that? Because ever since then I have been having severe gas, nausea, and bloating all the time. Is this possible?  Read Full »


Dr. Sugreev Singh

Answer: Hi, Welcome to icliniq.com. Yes, it is possible that you got some injuries, and due to that, you have these symptoms. I cannot exactly say hernia, but some minor injuries can be there. So rule out that first of I would suggest you to a chest x-ray. So. We will see if there is any fracture or injur...  Read Full »

Which is the best probiotic for acid reflux?

Query: Hi doctor, I have acid reflux since 10 years. My H.pylori test is negative. I already overused Pantoprazole and it caused side effects like vitamin B12 deficiency, muscle weakness, etc. So, I would like to discontinue it. I heard that probiotics may heal my problem. Can I use probiotics? If so, th...  Read Full »


Dr. Anshul Varshney

Answer: Hi, Welcome to icliniq.com. Your symptoms are suggestive of irritable bowel syndrome. Yes, probiotics play a wonderful role in this. In fact the famous probiotic for this purpose available in market are Darolac-IBS and VSL-3 (lactic acid). You can take them twice a day. For further ...  Read Full »

I have itching all over my body since I got home. How to stop this immediately?

Query: Hello doctor, I was away on travel the whole of last week and I got back today. I am having itching on my body since I reached home. I took Allegra, but no benefit. This itching is happening every 15 seconds in different parts of the body like legs, arms, face, back and goes away if I itch. What c...  Read Full »


Dr. Sampada Avinash Thakare

Answer: Hello, Welcome to icliniq.com. Did you have nuts, fish or sour food before the onset of lesions? How many doses of Allegra tablet has been taken till now? Is this itching associated with wheals or hives which appear for few minutes to hours? If you scratch, does a swelling appear along the line of...  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.